MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported to regulatory agency: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used in a neonatal intensive care patient during a percutaneous drainage procedure.The user reports, "had trouble getting needle (trocar) to protrude past drainage catheter for placement, once placed in patient unable to remove needle from drain." as reported the user removed the device and replaced it with another drain.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B5 - description of event: additional information was provided by the customer on (b)(6)2019.It was reported the patient was a neonate, maybe 5 kg, and had ascites.The drain was placed in the abdomen.The physician also mentioned this problem has occurred in the past.Additional information has been requested regarding these events.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 18jun2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.The customer returned a used catheter, metal cannula, and needle.There was no difficulty removing or introducing the cannula through the catheter.All relevant dimensions including cannula outer diameter and catheter endhole inner diameter were measured to be within specification.There is a small area at the distal tip of the catheter along the outer edge of the loop that appears to have been punctured by the trocar stylet.It is feasible to suggest that the needle may have caught on this hole during advancement, preventing it from reaching the endhole of the catheter.This suggests that the cannula was not advanced far enough into the catheter before advancing the stylet, piercing the catheter instead of straightening it.With the puncture hole made, it may have made it difficult for the stylet to reach the distal end of the catheter without encountering the puncture hole.There was also a slight kink noted on the cannula, which may have contributed to the reported difficulty in withdrawing the stylet.It is likely that unintended use error resulted in the puncture.Additionally, a document based investigation evaluation was performed.The device master record showed no gaps in production or processing controls.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record for the product lot and related subassemblies showed three related nonconformances, but all nonconforming product was scrapped and quality control procedures were performed on all devices in the lot.A database search revealed no other complaints under this lot number at the time of this investigation.The product¿s design history file shows evidence of risk controls in place to meet design requirements related to this failure mode.Compiling this information, nonconforming product is not suspected in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, the root cause was concluded to be unintended use error.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8670401
Report Number1820334-2019-01411
Device Sequence Number245008
Product Code GBO
UDI-Device Identifier00827002515949
UDI-Public(01)00827002515949(17)211214(10)9384927
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-15-P-5S-CLDM-HC
Device Lot Number9384927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/06/2019
08/15/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/07/2019
08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight5